Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


risperdal an antidepressant?
Jan 6, 2006

Hello again, and thank you for your reply to my rather lengthier question post before. I was later taken into the psych dept after one of my resident advisors saw me on a 'low day.' This doctor prescribed me with Risperdal or Resperidone. Now I guess there are 2 questions that needle me. First, this drug is more associated with bipolar problems, and seems targeted to be more like a tranquilizer, or medicine against periods of mania. Will this drug be able to make me feel better about everything, and return to academic work, if it is used more to 'bring down' someone from a manic period of bipolar disorder? The second question is whether the medication or perhaps any medication could in fact be useful if I am to face a scedule of final examinations within the next couple of weeks. I see that this risperdal and perhaps all other meds take 3 weeks to be effective. So my question is whether medication can help me return to a functioning state in time to take these exams, or whether, like everything else I seem to put myself in, there truly is no hope?

Response from Dr. Horwath

Risperidone is very effective in the treatment of bipolar disorder, especially manic episodes. The time to recovery depends on the dose and the severity of the mania, but some people improve within a few weeks.

Whatever the case, you certainly should not lose hope. Tests can always be postponed and taken at a later time, or the course taken again, if necessary.



Previous
mania
Next
Im Tired of fighting....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement